Alert archive / New York / Beach Hazards Statements in 2024

Beach Hazards Statement 2, NWS Buffalo, NY

June 7, 2024Chautauqua County, Erie County, New York

NWS Buffalo, NY issued this beach hazards statement at Jun 7, 2024, 3:46 AM EDT for Chautauqua County, Erie County, New York. It took effect at Jun 7, 2024, 11:00 AM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jun 7, 2024, 3:46 AM EDT (07:46 UTC)
In effect from
Jun 7, 2024, 11:00 AM EDT
Expired
Jun 7, 2024, 11:00 PM EDT
In force
12 hr
Issued by
NWS Buffalo, NY

Counties Chautauqua County, NY, Erie County, NY

The radar

The Buffalo radar (KBUF), 55 km from the middle of the area, began a volume at 07:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 7.8 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2024-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 222 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2024-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -26 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
222 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
1225 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
-26 m²/s²
0-3 km storm-relative helicity
-7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

132 
WHUS41 KBUF 070746
CFWBUF

Coastal Hazard Message
National Weather Service Buffalo NY
346 AM EDT Fri Jun 7 2024

NYZ010-019-085-071600-
/O.NEW.KBUF.BH.S.0002.240607T1500Z-240608T0300Z/
Northern Erie-Chautauqua-Southern Erie-
346 AM EDT Fri Jun 7 2024

...BEACH HAZARDS STATEMENT IN EFFECT FROM 11 AM EDT THIS MORNING
THROUGH THIS EVENING...

* WHAT...Strong currents and dangerous swimming conditions 
  expected.

* WHERE...Beaches of Erie and Chautauqua counties.

* WHEN...From 11 AM EDT this morning through this evening.

* IMPACTS...Strong currents and dangerous swimming conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water to avoid dangerous swimming conditions.

&&

$$
3 follow-up statements
223 
WHUS41 KBUF 071556
CFWBUF

Coastal Hazard Message
National Weather Service Buffalo NY
1156 AM EDT Fri Jun 7 2024

NYZ010-019-085-080000-
/O.CON.KBUF.BH.S.0002.000000T0000Z-240608T0300Z/
Northern Erie-Chautauqua-Southern Erie-
1156 AM EDT Fri Jun 7 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WHAT...Strong currents and dangerous swimming conditions.

* WHERE...Beaches of Erie and Chautauqua counties.

* WHEN...Until 11 PM EDT this evening.

* IMPACTS...Strong currents and dangerous swimming conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water to avoid dangerous swimming conditions.

&&

$$

Reynolds
388 
WHUS41 KBUF 072322
CFWBUF

Coastal Hazard Message
National Weather Service Buffalo NY
722 PM EDT Fri Jun 7 2024

NYZ010-019-085-080300-
/O.CON.KBUF.BH.S.0002.000000T0000Z-240608T0300Z/
Northern Erie-Chautauqua-Southern Erie-
722 PM EDT Fri Jun 7 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WHAT...Strong currents and dangerous swimming conditions.

* WHERE...Beaches of Erie and Chautauqua counties.

* WHEN...Until 11 PM EDT this evening.

* IMPACTS...Strong currents and dangerous swimming conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water to avoid dangerous swimming conditions.

&&

$$
009 
WHUS41 KBUF 080232
CFWBUF

Coastal Hazard Message
National Weather Service Buffalo NY
1032 PM EDT Fri Jun 7 2024

NYZ010-019-085-080345-
/O.EXP.KBUF.BH.S.0002.000000T0000Z-240608T0300Z/
Northern Erie-Chautauqua-Southern Erie-
1032 PM EDT Fri Jun 7 2024

...BEACH HAZARDS STATEMENT WILL EXPIRE AT 11 PM EDT THIS
EVENING...

Hazardous swimming conditions have ended.

$$

NYZ004-081045-
/O.NEW.KBUF.BH.S.0003.240608T0600Z-240609T0000Z/
Wayne-
1032 PM EDT Fri Jun 7 2024

...BEACH HAZARDS STATEMENT IN EFFECT FROM 2 AM EDT SATURDAY
THROUGH SATURDAY EVENING...

* WHAT...Strong currents and dangerous swimming conditions 
  expected.

* WHERE...Beaches of Wayne county.

* WHEN...From 2 AM EDT Saturday through Saturday evening.

* IMPACTS...Strong currents and dangerous swimming conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water to avoid dangerous swimming conditions.

&&

$$

NYZ005>007-081045-
/O.NEW.KBUF.BH.S.0003.240608T0600Z-240609T0000Z/
Northern Cayuga-Oswego-Jefferson-
1032 PM EDT Fri Jun 7 2024

...BEACH HAZARDS STATEMENT IN EFFECT FROM 2 AM EDT SATURDAY
THROUGH SATURDAY EVENING...

* WHAT...Strong currents and dangerous swimming conditions 
  expected.

* WHERE...Beaches of Northern Cayuga, Oswego, and Jefferson 
  counties.

* WHEN...From 2 AM EDT Saturday through Saturday evening.

* IMPACTS...Strong currents and dangerous swimming conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water to avoid dangerous swimming conditions.

&&

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this beach hazards statement went out at Jun 7, 1:48 AM EDT, 1 hour 58 minutes earlier.

Area forecast discussion, Jun 7, 1:48 AM EDT, 1 hour 58 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
148 AM EDT Fri Jun 7 2024

.SYNOPSIS...
Behind the passage of a secondary cold front, a cooler and less
humid airmass will stay in place through early next week.
Unfortunately, the cooler conditions will be accompanied by
unsettled conditions with fairly frequent showers. Warmer weather
will return later next week.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
The second of two cold fronts will push through the area tonight.
This front will lead the charge of a cooler and less humid
airmass. While the vast majority of the region will experience
fair dry weather tonight...deeper moisture circulating around a
deep longwave trough over eastern Canada will nose across the
far western counties. This will support the chance for some
nuisance showers and perhaps an isolated thunderstorm over the
far western areas...and with H85 temps forecast to drop to arnd
6c...there could actually be some lake enhancement east of both
lakes. Otherwise...it will be a night to open those windows to
allow the fresh new airmass indoors. Mins will range from the
mid and upper 50s across the lake plains to the lower 50s across
the bulk of the Srn Tier and across the Tug Hill.

A very unsettled pattern will continue Friday through the weekend as
a mid level closed low moves very slowly from near Georgian Bay
Friday morning eastward across southern Quebec over the weekend. A
multitude of shortwaves will round the base of the closed low and
bring periods of enhanced ascent and deeper moisture to our region,
producing frequent rain chances. These smaller scale shortwaves
become more difficult to place in time and space beyond a few days,
with the finer details of the forecast becoming more uncertain
beyond Saturday.

Friday, the base of the mid level low will move across the eastern
Great Lakes, bringing with it a period of deep moisture and ascent.
Cool temperatures aloft will support steepening lapse rates with
modest diurnal heating. The coverage of showers should still be
rather sparse early in the morning, but expect a quick expansion of
shower coverage and intensity by late morning into the afternoon as
the deeper moisture and forcing arrive and interact with steepening
lapse rates. Instability will be weak, but still may support some
isolated thunder in the afternoon and evening. Stable lake shadows
will keep shower coverage lower east and northeast of Lake Erie and
Lake Ontario, but the synoptic forcing may be strong enough to
overcome the lake shadows to some extent.

Friday night, showers will continue as the trough moves slowly east.
Temperatures aloft become cool enough to support lake enhanced
showers east of the lakes, especially east of Lake Ontario overnight
as 850MB temps fall to around +5C or so. This is a rarity in June,
but the cool temperatures aloft combined with well above normal lake
temperatures will bring our first lake effect rain showers of the
2024-2025 season.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY NIGHT/...
Heading into the weekend, a broad upper level closed low centered
just north of the Great Lakes will continue to gradually slide
east. Also through this time, multiple hard to time mid-level
shortwaves will pass through cyclonic westerly flow across the
Great Lakes. The 12Z model guidance continues to support the
more vigorous wave to push across the eastern Great Lakes
Saturday night. With this comes a better chance for organized
rainfall and weak diurnally supported isolated thunder. Chances
for showers and storms will then continue through Sunday and
Sunday night as the upper level pattern shifts east.

With regards with temperatures, upper level troughing aloft will
support below normal temperatures. Highs Saturday and Sunday will
range in the 60s.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
The same general longwave pattern will remain in place across North
America through early next week, with an expansive ridge in the west
and a trough in the east. The trough and associated forcing, deeper
moisture, and cool air aloft will continue to support showers and
cool temperatures through at least Monday. By Tuesday, forecast
model guidance continues to show the trough axis making some
eastward progress to along or just off the east coast. There may
still be a few spotty showers, especially in the afternoon across
higher terrain inland from the lakes, but the coverage of showers
should be much lower than previous days.

Tuesday night and Wednesday height rises will spread across the Ohio
Valley and eastern Great Lakes ahead of another trough digging into
the upper Great Lakes. This will bring a brief interlude of dry
weather, but shower chances may start to increase again as early as
Wednesday afternoon and continue through Thursday with the approach
of the upstream trough. Temperatures will warm through midweek as
the pool of cool air aloft exits.

&&

.AVIATION /06Z FRIDAY THROUGH TUESDAY/...
Mainly VFR flight conditions will continue across western and north
central NY late tonight into Friday morning. Valley fog has
developed across the western Southern Tier but should stay out
of the TAF sites. There is a low chance that fog may develop at
KART into Friday morning. Right now, KART is still carrying a
5kt wind but if they go calm then fog could cause vsby concerns
into Friday morning.

Cool, moist air will rotate around a deep area of low pressure near
Georgian Bay into the weekend. A mix of MVFR/VFR conditions are
expected Friday as scattered to numerous showers and a few
thunderstorms develop through the afternoon. VFR conditions are
expected Friday evening.

Outlook...

Saturday through Monday...VFR/MVFR with mainly daytime showers
likely with possible thunderstorms.
Tuesday...VFR conditions.

&&

.MARINE...
SW to WSW winds will freshen on both Lake Erie and Lake Ontario
through Friday in the wake of the cold frontal passage with choppy
waters developing. Conditions may possibly near Small Craft Advisory
criteria for a couple of brief periods, especially across Lake Erie.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...None.

&&

SYNOPSIS...RSH/TMA
NEAR TERM...Hitchcock/RSH/TMA
SHORT TERM...EAJ
LONG TERM...EAJ/Hitchcock
AVIATION...HSK/RSH/TMA
MARINE...Apffel/HSK/JM/TMA
Hazardous weather outlook, Jun 6, 4:25 PM EDT, 11 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
425 PM EDT Thu Jun 6 2024

NYZ001>008-010>014-019>021-085-072030-
Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis-
Northern Erie-Genesee-Wyoming-Livingston-Ontario-Chautauqua-
Cattaraugus-Allegany-Southern Erie-
425 PM EDT Thu Jun 6 2024

This Hazardous Weather Outlook is for western and north central New
York.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-072030-
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lower Niagara River-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
425 PM EDT Thu Jun 6 2024

This Hazardous Weather Outlook is for the New York waters of Lake
Erie, Lake Ontario, and the Saint Lawrence River.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 3:44 AM EDTSmall Craft AdvisoryBUF46 hr
Jun 7, 1:59 PM EDTSpecial Weather StatementBUFMonroe, Orleans61 min
Jun 7, 2:00 PM EDTSpecial Weather StatementBUFNiagara60 min
Jun 7, 2:12 PM EDTSevere Thunderstorm WarningBUFMonroe, Orleans35 min
Jun 7, 2:19 PM EDTSpecial Marine WarningBUF86 min

Nearby

Beach Hazards Statements in New York, 2024Every beach hazards statement in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.